Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

The day of the shot,?O'and Hair.

---The day you get the needle,,does this seem to be the worst day,??

,Like pains..fever,,,joints,,,I kinda had this hot, dry wierd feeling,,it is gone now,,and bad back
pain,about half way down,,,still have that---

Does most everyone loose some of thier hair,?,has anyone ever lost most or all thier hair,
have you heard of anyone,,?just wondering~

Thanks for being here,,,,,tiss wonderful,,,,,,,Gale
9 Responses
217229 tn?1192766004
Gale -

first --- some people react differently than others.

It's a really good idea to be asleep for the first 8 hours AFTER the shot... Especially the first one... Because you keep waiting for something to happen to you... Every breeze on your skin and you want to jump out of your skin... Yanno?

Anyhow - you feel kinda like you have the worst flu in the world... Chills, heat waves, dehydrated, pains and aches... All over...

Some people don't feel ANYTHING...

Some people don't feel the FLU feeling for days ---- or months --- or even until right after treatment...

So don't panic at all --- you'll be fine... Some of the side effects can suck the life right out of you - but you'll make it through. Unless you have a horrible reaction that you just can't live with.

Hair --- well - that's another story.

Be prepared for a lot of it to be lost... I would say I lost half my hair -- it was hard to tell - my hair went from glossy auburn curls to frizz city and bozo electrified.

But I would be pulling handfulls of it from the tub drain --- and out of my towel and off my pillow and out of my brush --- and I would shed while at work, etc.

I didn't buy a wig --- but I would have if it had gotten much worse.

We'll see what happens now... it's growing back.

Yeah - some people do lose their hair --- a lot of it... Others again, have no side effects.

So just hang in there.

Remember to keep a journal - that is VERY important... Just chronicle your time of shot --- any interactions you seem to have --- any side effects --- your mood (happy, sad, scared, etc.) and anything that might be important to remember...

Your memory will probably start playing tricks on you. Interferon tends to put people through what we call "brain fog" --- so start keeping sticky notes - or a pad to write things down that are important... Because you probably will start to forget things.

If you get depressed - know that you aren't alone --- that the meds cause a weird kind of depression... keep telling yourself that "IT IS THE MEDS --- This will be over on _______date"

If you find yourself going into rages for no reason --- try to remember that it's the meds....

See your doctor for side effects like Massive pains, skin problems, sleep problems.

There is absolutely no reason for you to be uncomfortable during your treatment.

If you're finding you just can't get up ---- that you have no energy to walk across the room - let your doctor know... because your blood work might show anemia - which the meds can cause.

Alright then - much luck to you

YOU CAN MAKE IT THROUGH this --- keep comedies around - keep happy things around -- and always stay in a good mood mindset.

Hugs,

Meki
Avatar universal
-Hi again,,,
Thanks for the words of wisdom,,,this place is great for not feeling alone,
or feeling stupid for asking questions--

Did you say thet you are also a Hep-c,geno-1a,???
How you comming alone with your health??
It does seem to be a long drawn out mary-go-around,but like you say
try to keep a smile near by,and time should go quickly,,I Hope~~~~

I could not sleep well,so onto the sofa at about 6am,and Vwaa-Laaa,asleep
for a few more hours,Zzzzz..................

I think I saw that you are on the east coast,,yes???
I am just above Seattle,about an hour,and a half by Ferrie,
I am on Vancouver Island-
I have never made it to the east coast,.,.,.,.,.,yet....

Well good-night,,,I have abit of a head banger,,off to find the sofa again
Take good Care,,,
~~Gale....................
86075 tn?1238118691
great post...I think I'll copy and keep:)
217229 tn?1192766004
LOL! Both of you.

Genotype 3a --- In Alaska... Finished TX at the very end of February --- so coming up on 6 months. Went UND right away --- SVR last month and a half... Yeahhhhhh Team!

So --- still going through some  sides --- but life is a lot rosier now. A LOT... I mean - night and day difference. I can taste salt now... Chicken tastes good. I know I'm going to gain a hella lot of weight - but hey --- Maybe I can start exercising without being in pain... Or wait... Monkey sex might help that too! LMAO!

And forsee --- I've read a lot of your posts and they're excellent advice.

Hugs to all,

Meki
Avatar universal
I was treated 4 years ago for the first time..like you meki, I lost 1/2 to 2/3 of my hair...I used to call it my hair souffle because i would blow it dry to make it look full, but as soon as you touched it- "poof"....people said they didn't notice- until they touched it.  It was very distressing- because you don't know if it's going to grow back- but it does, all of it.  I'm coming on 4 months of my second treatment and this is when my hair started to fall out- but I'm not that upset because I know what to expect and that it will grow back.  You'll be fine!  Good luck.

Electra56

BTW- forget all the "gimmicks" out there- I tried them all, and non of them worked!  My derm did offer up Rogaine as an option if the loss was really bad. I never went there.
167203 tn?1280695680
Hi Kit...the day after shot(which is sat. for me) seems to be the worse for me...i usually just veg at home...it could be because i take a tylenol pm to sleep after shot on fri. i might just be feeling grogginess from that...i get back aches off and on...there doesnt seem to be any set reason or pattern they just happen from time to time....i'm on week 9 and my hair(thin to begin with) comes out, but not by the handfulls...i try not to stress about it....this too shall pass...i try to drink lots of water...and if i get depressed, i remember its just the meds...and i give it to God...
wishing you all the best...
julie
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.